It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Your iron has probably been depleted for years but your hemoglobin was still normal. Very common scenario. Your surgery and then subsequent donation probably "crashed" you at that point and now you are totally depleted and it is now affecting your hemoglobin/hematocrit finally. Again, this is commonly how it works. PPIs such as Prilosec, Nexium, and Aciphex can also inhibit some of your iron absorption. So, while they may not be the absolute culprit, they are probably adding to the problem.

It is going to take awhile to build back up. You first must get enough iron circulating in your bloodstream for your body to function properly. Once that happens, and only then, will you start putting iron into storage (your ferritin levels will reflect that). It can take many months.

As for your thyroid numbers, they seem fine although maybe not "optimal". You are in the normal ranges and probably no doctor would treat you at this point. I've been on the thyroid board too and many there are being treated for Hashimoto's so they are really into tweaking their numbers into perfection. That's all well and good but you are not at the point where you've got a problem.
[QUOTE=abeliarose;3566374]Thanks so much Christine VA and FLFlowergirl for your input. I was hoping to see my regular doctor tomorrow, but she is ill and they have rescheduled me for next Monday with her partner at which time I'll have my annual physical as well as a follow-up on the iron deficiency. I also see my GI doctor on May 19. I'm wondering if I should pursue an endoscope, since even with the Aciphex I have upper stomach pains and an uncomfortable fullness feeling after I begin eating. Any way, will see what both of the doctors have to say and go from there. Thanks again, Abeliarose[/QUOTE]

Definitely ask for the scope. I had been on Prilosec for 8 years and when I was referred to my GI for a colonoscopy (because of the anemia), I said "hey, why don't we scope my stomach and see how it's doing). I was having stomach issues also. My GI didn't think I needed to but I was glad I did because when he looked down there, I had gastritis and fresh bleeding of the stomach. This was not helping ANYTHING. So, if you are still having stomach issues on the PPIs, it is worth checking.





All times are GMT -7. The time now is 11:51 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!